MAUDE Adverse Event Report: DEPUY MITEK LLC US ABSOLUTE INTSCR 7X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US ABSOLUTE INTSCR 7X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 254501
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number was unknown; therefore, the expiration date was unknown.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) via cst that during an acl reconstruction procedure the 7 x 23 mm absolute interference screw did not fit when placed in the channel.The case was completed with another like-implant with no patient consequence, but a two minute delay to insert the new implant.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information provided by the affiliate reported that there is no known lot number for the device.It was also stated that there was no problem when aligning the instruments for implant placement and it was not necessary to use excessive force to place the implant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional information: (d4): lot number and expiration date.Investigation summary: the device was received an evaluated.Visual observation under magnification reveals that the screw shows signs of damage confirming this complaint.There are nicks in the threads that could be caused during insertion.It is a possibility the tapping was off angle or excessive force was used while tapping causing the nicks in the threads.Other than this possibility, we cannot discern a root cause for this failure.A non-conformance search was performed and no non-conformances were identified for this part number (254501) with lot number (l374672 ) combination per qlink search performed on 7/26/2019.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8662709
Report Number1221934-2019-57275
Device Sequence Number2130703
Product Code MAI
UDI-Device Identifier10886705012930
UDI-Public10886705012930
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number254501
Device Lot NumberL374672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer06/05/2019
07/26/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date07/02/2019
07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1